Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 40, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 27, 2007, 4:52 PM MDT for Fremont County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2007, 4:52 PM MDT (22:52 UTC)
- Expired
- May 27, 2007, 5:21 PM MDT
- In force
- 29 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 88 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 1987 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 272252 SVRPUB COC043-272345- /O.NEW.KPUB.SV.W.0040.070527T2252Z-070527T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 452 PM MDT SUN MAY 27 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL FREMONT COUNTY IN CENTRAL COLORADO... * UNTIL 545 PM MDT... * AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS STORM WAS CENTERED NEAR CANON CITY...OR 34 MILES WEST OF PUEBLO...AND WAS MOVING TOWARD THE EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... CANON CITY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3855 10532 3837 10532 3836 10500 3855 10502 $$
2 follow-up statements
000 WWUS55 KPUB 272310 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 509 PM MDT SUN MAY 27 2007 COC043-272345- /O.CON.KPUB.SV.W.0040.000000T0000Z-070527T2345Z/ FREMONT CO- 509 PM MDT SUN MAY 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR EAST CENTRAL FREMONT COUNTY... AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS CENTERED NEAR LINCOLN PARK...OR 32 MILES WEST OF PUEBLO...AND WAS MOVING TOWARD THE EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... WILLIAMSBURG. ROCKVALE. COAL CREEK. PENROSE. FLORENCE. LAT...LON 3856 10524 3835 10525 3833 10492 3855 10494 $$
000 WWUS55 KPUB 272321 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 520 PM MDT SUN MAY 27 2007 COC043-272330- /O.CAN.KPUB.SV.W.0040.000000T0000Z-070527T2345Z/ FREMONT CO- 520 PM MDT SUN MAY 27 2007 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EAST CENTRAL FREMONT COUNTY... THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED. HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA...ALONG WITH SOME PEA SIZE HAIL AND BRIEF HEAVY RAINFALL. LAT...LON 3856 10524 3835 10525 3833 10492 3855 10494 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:41 PM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 27, 2:41 PM MDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 241 PM MDT SUN MAY 27 2007 .SHORT TERM... (TONIGHT AND MON) SOMEWHAT MORE ACTIVE...CONVECTIVELY SPEAKING...THIS AFTERNOON AS COMPARED TO YESTERDAY AFTERNOON AS TEMPERATURES RUNNING AROUND 10 DEGREES HIGHER THAN VALUES NOTED YESTERDAY WHILE SURFACE DEWPOINTS REMAIN QUITE HEALTHY...ESPECIALLY OVER SOUTHERN AND EASTERN PORTIONS OF THE CWFA. LATEST CAPES OVER THE EASTERN PLAINS RUNNING IN THE 500 TO 2500 J/KG WITH LIS IN THE -2C TO -5C RANGE AT 20Z/27TH. AT THIS TIME...IT APPEARS THAT THE HIGHEST POTENTIAL FOR ORGANIZED SEVERE WEATHER IS OVER FAR NORTHEAST COLORADO...ALTHOUGH WOULD NOT BE TOO SURPRISED TO SEE A CELL OR TWO GO SEVERE OVER PORTIONS OF THE EASTERN PLAINS LATER THIS AFTERNOON/EVENING...SO WILL INSERT MENTION OF ISOLATED SEVERE STORMS IN IMPENDING GRIDS/ZONES DURING THIS TIME-FRAME. ONCE AGAIN...THE MAIN SEVERE THREAT FROM THE STRONGEST THUNDERSTORMS THAT MAY DEVELOP LATER THIS AFTERNOON INTO THIS EVENING WOULD BE LARGER HAIL AND STRONG WINDS AS WELL AS TRADITIONAL THUNDERSTORM THREATS SUCH AS LIGHTNING AND PERIODS OF HEAVY RAINFALL. ON MEMORIAL DAY MONDAY...LATEST MODELS CONTINUE TO SUPPORT FLAT/WARM UPPER RIDGE TO CONTINUE OVER THE REGION...ALLOWING FOR A CATEGORY OR TWO OF WARMING OVER THE MAJORITY OF THE CWFA MONDAY AFTERNOON AS COMPARED TO THIS AFTERNOON. GENERALLY ISOLATED...MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE PROJECTED...WITH HIGHEST POTENTIAL OF ORGANIZED SEVERE STORMS POSSIBLE ONCE AGAIN OVER THE FAR EASTERN PLAINS. FINALLY...GRADIENT WINDS TO REMAIN WELL-BEHAVED DURING THE SHORT TERM. .LONG TERM... (TUE THROUGH SUN) ...POTENTIAL IMPACT WEATHER DAYS TUE-WED... LITTLE TIME FOR A DISCUSSION...BUSY MONITORING FOR STRONG-SEVERE CONVECTIVE PRECIPITATION THIS AFTERNOON. ACTIVE WEATHER PATTERN MAY OCCUR TUE AND WED. WARMING AND DRYING TREND THU-SUN. METZE && .AVIATION... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER SEVERAL SECTIONS OF THE CWFA FROM THIS AFTERNOON INTO THE EVENING. AT THIS TIME...THE MOST FAVORABLE LOCATION FOR DEVELOPMENT OF ISOLATED STRONG TO POSSIBLY SEVERE CONVECTION...WITH LIFR CONDITIONS AT TIMES...STRONG WINDS...LARGE HAIL AND PERIODS OF HEAVY RAINFALL SHOULD BE NOTED FROM THE EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS/FOOTHILLS INTO THE EASTERN PLAINS. METEOROLOGICAL CONDITIONS SHOULD THEN IMPROVE FROM LATE THIS EVENING INTO EARLY MONDAY MORNING(05Z-07Z)...OUTSIDE OF ANY ISOLATED RENEGADE THUNDERSTORM(S). && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 77/17
Hazardous weather outlook, May 27, 6:56 AM MDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 656 AM MDT SUN MAY 27 2007 COZ058>089-093>099-281300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 656 AM MDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS THE SOUTHEAST PLAINS. THE MAIN THREAT FROM SEVERE THUNDERSTORM ACTIVITY WILL BE HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. A WEAK DISTURBANCE MOVING TOWARDS THE REGION WILL ALLOW THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON OVER THE MOUNTAINS. AS THE AFTERNOON PROGRESSES...THESE STORMS WILL MOVE OFF THE MOUNTAINS AND ONTO THE PLAINS. AS THE STORMS MOVE EAST...THEY WILL ENCOUNTER INCREASINGLY UNSTABLE AIR. ONE OR TWO STORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION...EACH DAY INTO NEXT WEEKEND. A COLD FRONT DROPPING DOWN ACROSS THE EASTERN PLAINS TUESDAY EVENING...WILL PRODUCE MORE WIDESPREAD STORM ACTIVITY TUESDAY NIGHT THROUGH WEDNESDAY MORNING. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 40 MPH. SMALL HAIL UP TO 1/2 INCH IN DIAMETER AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS WHICH MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 2 PM TODAY ACROSS THE SOUTHEAST PLAINS.
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.